serious side effects
Nov 10, 2010
I am an african aged 38yrs and I started ARV's (EFV, 3TC, and AZT) about 3 Months ago but had to switch after my skin blackened, developed rashes all over my body and my head got swollen, sore throat after two weeks of taking the meds. My clinician advised I switch to LPV, 3TC and AZT immediately. My skin problem persieted and I had to be withdrawn from ARV's. Now after three months i want to resume ARV's but am afraid of the side effects. My skin is healing though slowly. Before stating ARV's my CD4 count was 183. Please advise what casued the effects and the new drugs i can try.
Response from Dr. Henry
Sounds like a tough and challenging situation. Sometimes 3TC and/or AZT can cause rash/darkening skin in dark skinned persons. Thus, perhaps trying the lopinavir/ritoanvir regimen with alternative NRTIs if available (possibly use some combination of tenofovir or abacavir or D4T or ddI instead of 3TC and/or AZT on a careful trial and error basis). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Much Blood Must Be Transmitted In Order To Get Hiv?
- What Causes An Hpv Outbreak?
- What Is The Life Span Of A Person Infected With Herpes?
- What If Your Chlamydia Becomes Drug Resistant?
- What Effects Does Syphilis Have On Sterility And Infertility?
- What Is The Lifespan Of The Hpv Virus?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.